Alert archive / Indiana / Beach Hazards Statements in 2013
Beach Hazards Statement 5, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jun 17, 2013, 4:27 PM CDT for Lake County, Porter County, Indiana; Lake County, Illinois. It took effect at Jun 18, 2013, 9:37 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2013, 4:27 PM CDT (21:27 UTC)
- In effect from
- Jun 18, 2013, 9:37 AM CDT
- Expired
- Jun 19, 2013, 4:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
276 WHUS43 KLOT 172127 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 427 PM CDT MON JUN 17 2013 ILZ006-014-INZ001-002-180530- /O.NEW.KLOT.BH.S.0005.130618T1800Z-130619T0900Z/ LAKE IL-COOK-LAKE IN-PORTER- 427 PM CDT MON JUN 17 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...NORTHERLY WINDS WILL INCREASE DURING THE DAY TUESDAY LEADING TO BUILDING WAVES UP TO 3 TO 5 FEET DURING THE AFTERNOON AND INTO THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ MTF VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
6 follow-up statements
115 WHUS43 KLOT 180526 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1226 AM CDT TUE JUN 18 2013 ILZ006-014-INZ001-002-181330- /O.CON.KLOT.BH.S.0005.130618T1800Z-130619T0900Z/ LAKE IL-COOK-LAKE IN-PORTER- 1226 AM CDT TUE JUN 18 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...NORTHERLY WINDS WILL INCREASE DURING THE DAY TUESDAY LEADING TO BUILDING WAVES UP TO 3 TO 5 FEET DURING THE AFTERNOON AND INTO THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ IZZI VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
962 WHUS43 KLOT 180826 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 326 AM CDT TUE JUN 18 2013 ILZ006-014-INZ001-002-181630- /O.CON.KLOT.BH.S.0005.130618T1800Z-130619T0900Z/ LAKE IL-COOK-LAKE IN-PORTER- 326 AM CDT TUE JUN 18 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...NORTHERLY WINDS WILL INCREASE DURING THE DAY LEADING TO WAVES BUILDING UP TO 3 TO 6 FEET DURING THE AFTERNOON AND INTO THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ BMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
800 WHUS43 KLOT 181437 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 937 AM CDT TUE JUN 18 2013 ILZ006-014-INZ001-002-182245- /O.EXT.KLOT.BH.S.0005.130618T1437Z-130619T0900Z/ LAKE IL-COOK-LAKE IN-PORTER- 937 AM CDT TUE JUN 18 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...NORTHERLY WINDS WILL CONTINUE AROUND 15 TO 25 MPH DURING THE DAY LEADING TO WAVES OF 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ KJB VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
237 WHUS43 KLOT 181945 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 245 PM CDT TUE JUN 18 2013 ILZ006-014-INZ001-002-190345- /O.CON.KLOT.BH.S.0005.000000T0000Z-130619T0900Z/ LAKE IL-COOK-LAKE IN-PORTER- 245 PM CDT TUE JUN 18 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...NORTHERLY WINDS WILL CONTINUE AROUND 10 TO 20 MPH INTO THIS EVENING LEADING TO WAVES OF 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ KJB VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
341 WHUS43 KLOT 190200 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 900 PM CDT TUE JUN 18 2013 ILZ006-014-INZ001-002-190900- /O.CON.KLOT.BH.S.0005.000000T0000Z-130619T0900Z/ LAKE IL-COOK-LAKE IN-PORTER- 900 PM CDT TUE JUN 18 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...NORTHEASTERLY TO EASTERLY WINDS WILL CONTINUE 10 TO 20 MPH INTO EARLY OVERNIGHT LEADING TO WAVES OF 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ MTF VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
029 WHUS43 KLOT 190844 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 344 AM CDT WED JUN 19 2013 ILZ006-014-INZ001-002-190945- /O.EXP.KLOT.BH.S.0005.000000T0000Z-130619T0900Z/ LAKE IL-COOK-LAKE IN-PORTER- 344 AM CDT WED JUN 19 2013 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... WAVES OF 2 TO 4 FT ARE POSSIBLE EARLY TODAY...BUT WILL CONTINUE TO SUBSIDE THROUGH THE DAY. $$ BMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jun 17, 2:57 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 17, 2:57 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 257 PM CDT MON JUN 17 2013 .DISCUSSION... 251 PM CDT TONIGHT... VISIBLE IMAGERY EARLY THIS AFTERNOON DEPICTS A CIRRUS SHIELD FROM SOUTHEAST IOWA STRETCHING NORTHEAST ALONG I-80 IN ILLINOIS INTO NORTHCENTRAL INDIANA. WATER VAPOR IMAGERY ALSO INDICATED AN ABUNDANCE OF UPR LEVEL MOISTURE ASSOCIATED WITH THE CLOUDS...HOWEVER SOME SUBSIDENCE WAS OCCURRING LATE THIS MORNING INTO THE AFTERNOON HOURS AS DEW POINTS AT THE SFC WERE DROPPING INTO THE MID/UPR 50S ACROSS THE CWFA. LLVL FLOW UNDER THE CLOUD SHIELD WAS GENERALLY SOUTHWESTERLY...WHILE FURTHER NORTH WINDS WERE WESTERLY. IT APPEARS THAT WHERE SKIES ARE MOSTLY SUNNY SLIGHTLY BETTER MIXING WAS OCCURRING...WHICH WAS ALSO AIDING IN THE SUBSIDENCE AT THE SFC. THE FOCUS FOR LATER THIS AFTERNOON/EVENING IS ON THE APPROACHING FRONTAL BOUNDARY AND POTENTIAL FOR ISOLATED SHOWERS/THUNDERSTORMS ALONG/JUST AHEAD OF THIS BOUNDARY. VISIBLE IMAGERY DOES SHOW A NARROW CHANNEL OF A CUMULUS FIELD DEVELOPING ACROSS CENTRAL WISC THIS AFTERNOON...STRETCHING NORTHWEST THROUGH MINN. A WEAK MID-LVL WAVE WAS SLIDING SOUTHEAST THE UPPER MIDWEST...WHICH WILL BE THE DRIVER FOR SOME ADDED LIFT INTO THIS CUMULUS FIELD. AS EXPECTED ISOLATED SHOWERS/THUNDERSTORMS WERE DEVELOPING UNDER THIS CHANNEL OF CUMULUS ACROSS CENTRAL WISC/EASTERN MINN. MID-LVLS ARE MUCH COOLER...WITH STEEP LAPSE RATES TO THE NORTH ACROSS WISC. THIS SUGGESTS THAT A FEW THUNDERSTORMS COULD EASILY GROW VERTICALLY AND POSSIBLY PRODUCE SOME HAIL. FEEL THAT MOST OF THE LATE AFTN/EARLY EVENING WILL END UP BEING DRY FOR THE CWFA. GUIDANCE CONTINUES TO SUGGEST THAT THE BEST CHC FOR ANY PRECIP WILL LIKELY OCCUR AFT 00Z. WITH MUCH OF THE CONVECTIVE POTENTIAL BEING DIURNALLY DRIVEN...EXPECT THAT ARND 2-3Z THE INSTABILITY TO GREATLY DIMINISH. AT THIS TIME WILL HOLD ONTO THE SLIGHT CHC OF TSRA WORDING THRU 3Z. ACROSS THE NORTH...THEN LINGER THE TSRA WORDING THRU 06Z FOR THE SOUTHEAST CWFA. EARLIER THINKING WAS THAT THIS BOUNDARY WOULD END UP BEING A BACK DOOR COLD FRONT...AND THIS APPEARS TO BE THE CASE BASED ON CURRENT CONDS TO THE NORTH. CLOUD COVER SHUD BE SLOWLY THINNING OVERNIGHT TO A P-CLOUDY SKY...WITH WINDS TURNING NORTHERLY POST FRONTAL PASSAGE. THIS WILL USHER IN MUCH COOLER AIR AND ALLOW TEMPS TO EASILY RADIATE INTO THE MID/UPR 50S. CONFIDENCE IN TEMPERATURES...HIGH. CONFIDENCE IN PRECIPITATION/THUNDERSTORMS...LOW/MEDIUM. TUESDAY THROUGH WEDNESDAY... INITIAL GLANCE IS THAT TUE WOULD BE DRY...HOWEVER THE CONCERN IS ON THE SOUTHEAST DIVING 500MB VORT THAT WILL BE ARRIVING ACROSS THE WESTERN CWFA MID/LATE MORNING AND PIVOTING EAST BY THE MID-AFTERNOON HOURS. THIS MAY PROVIDE ENOUGH LIFT...COUPLED WITH DIURNAL CUMULUS TUE...AND SOME MOISTURE FROM THE BOUNDARY TO ALLOW A FEW THUNDERSTORMS TO DEVELOP. WITH TEMPS ALOFT STEADILY COOLING ACROSS THE CWFA...LAPSE RATES WILL STEEPEN AND A FEW STRONGER STORMS COULD EASILY PRODUCE SOME PEA SIZE HAIL...BRIEF WIND GUSTS AND HEAVY DOWNPOURS. THE FOCUS APPEARS TO BE ALONG AND SOUTH OF A ROCKFORD TO BENTON COUNTY LINE. OTHERWISE ANTI-CYCLONIC FLOW WILL CONTINUE TO SETTLE INTO THE GREAT LAKES REGION...AND KEEP A NORTHEAST FLOW AT THE SFC. THIS WILL EASILY AID IN THE MUCH COOLER MARINE ENVIRONMENT ADVECTING INLAND ACROSS THE CWFA AND KEEP SFC TEMPS IN THE LOW/MID 70S...EXCEPT THE FAR SOUTH/SOUTHWEST WHERE TEMPS MAY STILL TOUCH 80 DEG IN THE AFTN. LOCATIONS IMMEDIATELY ADJACENT TO LAKE MICHIGAN MAY HAVE TEMPS REMAIN IN THE MID 60S TUE. OVERNIGHT TEMPS WILL BE MUCH COOLER IN THE LOW/MID 50S. A FEW LOCATIONS ALONG AND NORTH OF A ROCKFORD...AURORA...WAUKEGAN LINE MAY HAVE TEMPS IN THE UPR 40S EARLY WED MORNING. THEN HIGH PRESSURE BEGINS TO DRIFT EAST. WHILE WINDS WILL BE MORE EASTERLY OFF OF THE LAKE...TEMPS WILL BE SLIGHTLY WARMER WED AFTN IN THE UPR 70S TO LOW 80S. THE EXCEPTION WILL BE AREAS ADJACENT TO LAKE MICHIGAN...WHERE TEMPS WILL LIKELY REMAIN IN THE 60S TO LOW 70S. CONFIDENCE...HIGH. THURSDAY THROUGH SUNDAY... ENSEMBLES CONTINUES TO POINT TOWARDS A PATTERN CHANGE FOR THE END OF THE WEEK INTO THE WEEKEND. MANY GUIDANCE MEMBERS ARE IN AGREEMENT THAT THE 500MB TROUGH OVER THE GREAT LAKES REGION WILL PIVOT EAST THUR...WITH A STRENGTHENING MID-LVL RIDGE ACROSS THE CENTRAL PLAINS REPLACING THE DEPARTING TROUGH FRI. THE RIDGE DOES APPEAR TO FLATTEN SLIGHTLY...WHICH MAY BE AN INDICATION THAT A SLIGHTLY ACTIVE PERIOD MAY ACCOMPANY THE STEADY WARMING TREND. 850MB THERMAL RIDGE CONTINUES TO BE RATHER WARM FOR THE WEEKEND...WITH TEMPS GENERALLY AROUND 20-22 DEG C. THE EC/GEM HAVE TAKEN A SLIGHTLY COOLER APPROACH WITH 18-20 DEG C...HOWEVER THE OVERALL THEME IS THAT TEMPS WILL BE STEADILY WARMING. THE WILDCARD FOR MAX TEMPS SAT/SUN/MON...WILL BE LLVL MOISTURE AND CLOUD COVER. GUIDANCE CONTINUES TO SUGGEST DEW POINTS WILL GENERALLY BE AROUND 70 DEG. THIS MAY SLOW THE DIURNAL CURVE FOR THE WEEKEND...HOWEVER TEMPS SHUD EASILY STILL WARM INTO THE UPR 80S TO POSSIBLY LOWER 90S. AS A RESULT HAVE NUDGED TEMPS WARMER THAN GUIDANCE FOR THE UPCOMING WEEKEND. CONFIDENCE IN TEMPERATURES...MEDIUM/HIGH. CONFIDENCE IN PRECIPITATION/THUNDERSTORMS...MEDIUM. BEACHLER && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 20Z... * GUSTY WESTERLY WINDS THIS AFTERNOON. * WIND SHIFT TO THE NORTHEAST EARLY EVENING. * CHANCE OF SHRA...POSSIBLY AN ISOLATED TSRA...LATE THIS AFTERNOON OR EARLY THIS EVENING. * POSSIBLE LOW CIGS EARLY TUESDAY. CMS //DISCUSSION...UPDATED 18Z... A COLD FRONT EXTENDING ACROSS NORTHERN WI AND NORTHERN LAKE MICHIGAN WILL MOVE SOUTH THIS AFTERNOON ARRIVING INTO NORTHEAST IL EARLY THIS EVENING. A LAKE BREEZE HAS ALREADY FORMED ACROSS THE SOUTHEAST SHORE OF WISCONSIN AND THIS WILL NEED TO BE MONITORED FOR A FASTER PUSH TO THE SOUTHWEST AS THE COLD FRONT CATCHES UP TO THIS BOUNDARY. WESTERLY WINDS WILL SHIFT TO THE NORTHEAST ONCE THE FRONT MOVES THROUGH THE TERMINALS EARLY THIS EVENING. NORTHEAST WINDS WILL THEN PREVAIL THROUGH THE REST OF THE PERIOD. SOME GUSTS ARE POSSIBLE THIS AFTERNOON BUT SHOULD REMAIN LESS THAN 20 KTS. SHORT TERM/HI RES GUIDANCE CONTINUES TO SUGGEST RATHER SPARSE COVERAGE FOR ANY SHRA OR TSRA ACTIVITY THIS AFTERNOON INTO THIS EVENING. MOST AREAS WILL PROBABLY STAY DRY BUT WILL LEAVE VICINITY MENTION IN THIS FORECAST. ANY ACTIVITY THAT DOES DEVELOP SHOULD QUICKLY PUSH SOUTHEAST AND AWAY FROM THE TERMINALS BY MID EVENING. CIGS EXPECTED TO REMAIN VFR THROUGH THE PERIOD. HOWEVER...THERE IS A CHANCE OF LOWER CIGS...POSSIBLY IFR...LATE TONIGHT INTO TUESDAY MORNING AS THE COLDER AIR RUNS INTO THE MORE MOIST LOW LEVELS. IN ADDITION...AN AREA OF LOW CLOUDS/POSSIBLY FOG OVER NORTHERN LAKE MICHIGAN MAY CONTINUE MOVING SOUTH ACROSS THE LAKE INTO TONIGHT. APPEARS THE BEST CHANCE OF ANY LOWER CIGS WOULD BE NEAR THE LAKE AND POSSIBLY AFFECTING GYY. CONFIDENCE TOO LOW FOR EVEN FEW/SCT MENTION BUT WILL NEED TO MONITOR THIS WITH LATER FORECASTS. CMS //ORD AND MDW CONFIDENCE...UPDATED 20Z... * HIGH FOR A WIND SHIFT TO THE NORTHEAST...MEDIUM FOR TIMING AND SPECIFIC DIRECTION/SPEEDS. * LOW FOR SHRA/TSRA. * LOW FOR LOWER CIGS EARLY TUESDAY. CMS //OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z... TUESDAY NIGHT THROUGH FRIDAY...VFR. FRIDAY NIGHT THROUGH SUNDAY...PERIODIC CHANCES FOR THUNDERSTORMS. BMD && .MARINE... 245 PM CDT A STRETCH OF RELATIVELY QUIET WEATHER IS STILL IN THE FORECAST FOR LAKE MICHIGAN OVER MUCH OF THE UPCOMING WEAK. A TROUGH OF LOW PRESSURE AND AN ASSOCIATED WEAK COLD FRONT...EXTEND FROM NORTHERN MAINE WEST THROUGH CENTRAL LAKE MICHIGAN. AS THE LOW MOVES OFF TO THE EAST...THE FRONT WILL CONTINUE TO MOVE SOUTH DOWN THE LAKE...REACHING THE SOUTHERN TIP OF THE LAKE BY LATE THIS EVENING. WINDS WILL SHIFT TO NORTHERLY BEHIND THE FRONT...WITH OCCASIONAL GUSTS TO 25 KT TONIGHT. HIGH PRESSURE OVER THE NORTHERN PLAINS WILL SPREAD EAST ACROSS THE GREAT LAKES LATE TONIGHT AND TOMORROW...WITH HIGH PRESSURE REMAINING THE DOMINANT FEATURE OVER THE LAKE THROUGH WEDNESDAY NIGHT WHEN THE HIGH WILL BEGIN TO SLIDE OFF TO THE EAST. IN THE MEAN TIME...LOW PRESSURE DEVELOPING OVER THE NORTHERN ROCKIES WEDNESDAY NIGHT AND WILL MOVE OVER THE NORTHERN PLAINS BY FRIDAY MORNING. WITH THE HIGH PRESSURE TO THE EAST AND THE DEVELOPING TROUGH TO THE WEST...WINDS WILL BECOME SOUTHERLY BY WEDNESDAY OR WEDNESDAY NIGHT...THROUGH THE WEEKEND. && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 17, 4:10 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 410 PM CDT MON JUN 17 2013 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 182115- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 410 PM CDT MON JUN 17 2013 /510 PM EDT MON JUN 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING. NO SEVERE STORMS ARE EXPECTED. PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON OVER PORTIONS OF CENTRAL AND NORTH CENTRAL ILLINOIS. HIGH WAVES WILL CREATE HAZARDOUS SWIMMING CONDITIONS ALONG THE ILLINOIS AND INDIANA SHORES OF LAKE MICHIGAN TUESDAY AFTERNOON AND NIGHT. PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD THROUGH TUESDAY NIGHT. THE THREAT OF THUNDERSTORMS WILL BE ON THE INCREASE AGAIN HEADING INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-182115- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 410 PM CDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY THIS EVENING. WIND GUSTS LOCALLY OVER 35 KNOTS AND BRIEFLY HIGHER WAVES COULD ACCOMPANY ANY STORMS...NAMELY ALONG THE ILLINOIS NEARSHORE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE AGAIN NEXT WEEKEND. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-182115- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 410 PM CDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF GUSTY THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY THROUGH SUNDAY. && BEACHLER VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Nearby
Beach Hazards Statements in Indiana, 2013Beach Hazards Statements in Illinois, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.